Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 5, NWS San Angelo, TX

March 30, 2007Crockett County, Texas

NWS San Angelo, TX issued this flash flood warning at Mar 30, 2007, 7:38 AM CDT for Crockett County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 30, 2007, 7:38 AM CDT (12:38 UTC)
Expired
Mar 30, 2007, 11:45 AM CDT
In force
4 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

County Crockett County, TX

The radar

The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 9:19 AM CDTFLASH FLOODOzona, TXJOHNSON DRAW THROUGH OZONA HAD FLOODED SEVERAL LOW WATER CROSSINGS IN TOWN. HIGHWAY 137 NORTHWEST OF OZONA HAD SEVERAL AREAS THAT WERE FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 0.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 351 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1725 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
553 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 301240
FFWSJT
TXC105-301645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
738 AM CDT FRI MAR 30 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN CROCKETT COUNTY IN WEST CENTRAL TEXAS

* UNTIL 1145 AM CDT

* AT 736 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.  WATER HAS 
BEEN REPORTED OVER HIGHWAY 137 NORTHWEST OF OZONA.  AS MUCH AS 3 
INCHES OF RAIN IN THE LAST TWO HOURS HAS FALLEN OVER THE AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3032 10149 3029 10099 3107 10100 3106 10150

$$
1 follow-up statement
000 
WGUS74 KSJT 301428
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
924 AM CDT FRI MAR 30 2007

TXC105-301645-
CROCKETT TX-
924 AM CDT FRI MAR 30 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
EASTERN CROCKETT COUNTY...

AT 919 AM CDT...LOCAL OFFICIALS REPORTED FLOODING OF SEVERAL STREETS 
IN OZONA.  LOW WATER CROSSINGS AT GURLY DRAW AND JOHNSON DRAW ARE 
IMPASSABLE IN OZONA.  HIGHWAY 137 NORTHWEST OF OZONA WAS FLOODED IN 
SEVERAL PLACES.

ALTHOUGH THE HEAVY RAIN HAS MOVED OUT OF THE WARNED AREA...FLOOD 
WATERS CONTINUE TO RUN HIGH IN LOCAL STREAMS AND DRAWS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. MAKE THE SMART 
CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3032 10149 3029 10099 3107 10100 3106 10150

$$

JMJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 2:48 AM CDT, 4 hours 50 minutes earlier.

Area forecast discussion, Mar 30, 2:48 AM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
248 AM CDT FRI MAR 30 2007

.SHORT TERM...
WARM FRONT MOVING BACK NORTH AT 2 AM...WITH SCATTERED CONVECTION
DEVELOPING FROM DEL RIO TO THE SOUTHERN CROCKETT COUNTY
LINE...MOVING NORTH. IN THE WATER VAPOR LOOP...SIGNIFICANT
SHORTWAVE ROUNDING SOUTHERN PERIPHERY OF ROCKY MOUNTAIN UPPER
LOW...NEAR THE ARIZONA/NEW MEXICO BORDER.

HEAVY RAINFALL/FLOODING POTENTIAL TODAY/TONIGHT ALONG WARM FRONT
AS IT MOVES NORTH TO A STERLING CITY...SWEETWATER...THROCKMORTON
LINE AROUND NOON. A FLASH FLOOD WATCH HAS BEEN ISSUED FROM 7 AM
THIS MORNING TO 1 AM TONIGHT. EXPECT TRAINING AS CELLS NORTHEAST
ALONG THE SOUTHWEST TO NORTHEAST WARM FRONT...WHICH WILL ENHANCE
FLOODING. CONVECTION WILL BE ENHANCED BY STRONG LIFT/INSTABILITY
WITH APPROACH OF UPPER TROUGH. WRF 18Z SB CAPES ARE AROUND 2400
J/KG CENTERED OVER MENARD/MASON/EDEN AREA. WEST CENTRAL TEXAS ALSO
OUTLOOKED FOR MODERATE RISK OF SEVERE STORMS OVER MUCH OF ITS
AREA...WITH SLIGHT RISK OVER NORTHERN SECTIONS...NORTH OF I-20.
LOW LCLS/FRONTAL BOUNDARIES/AND MODERATE INSTABILITIES MEAN THAT
ISOLATED TORNADOES POSSIBLE...ALONG WITH SEVERE STORMS.

A COLD FRONT MOVES INTO THE BIG COUNTY MID AFTERNOON...EXITING
SOUTHEAST SECTIONS...NEAR JUNCTION AND SAN SABA TOWARD MIDNIGHT.
MOST OF FLOODING/SEVERE POTENTIAL SHOULD BEGIN TO DIMINISH AT THAT
TIME...THOUGH EXTREME EASTERN COUNTIES MAY HAVE SCATTERED SHOWERS
AND THUNDERSTORMS UNTIL EARLY SATURDAY MORNING.

.LONG TERM...
DRIER AIR MOVES IN BEHIND FRONT SATURDAY...WITH DEW POINTS IN THE
40S. MOISTURE DOES BEGIN MOVING BACK MONDAY WITH A SLIGHT CHANCE
OF THUNDERSTORMS AND COLDER MONDAY NIGHT/TUESDAY AS A COLD FRONT
MOVES THROUGH. DRIER AND SLIGHTLY COOLER AIR FOR THE REST OF THE
WORK WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 61  46  72  52 /  90  70  10   0
SAN ANGELO 	 65  45  73  50 /  90  60   0   0
JUNCTION 	 70  51  76  46 /  90  80  20   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH LATE
TONIGHT FOR BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-
HASKELL-IRION-JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-
SAN SABA-SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-
THROCKMORTON-TOM GREEN.

&&

04
Hazardous weather outlook, Mar 29, 2:00 PM CDT, 17 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
200 PM CDT THU MAR 29 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-301900-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
200 PM CDT THU MAR 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS MAY DEVELOP AGAIN ACROSS WEST CENTRAL TEXAS LATER
THIS AFTERNOON...MAINLY WEST OF A LINE FROM HASKELL TO
SONORA...ALONG AND NEAR A STATIONARY FRONT. IF ANY THUNDERSTORMS
DEVELOP...EXPECT THEM TO TRACK NORTHEAST. LATER THIS
EVENING...ANY LINGERING THUNDERSTORMS WILL DISSIPATE AS RETURNING
LOW-LEVEL GULF MOISTURE PUSHES THE SURFACE FRONTAL BOUNDARY BACK
WEST. AFTER MIDNIGHT TONIGHT...CONVERGENCE ALONG THIS SURFACE
BOUNDARY MAY INITIATE THUNDERSTORMS. IF ANY THUNDERSTORMS
DEVELOP LATER THIS AFTERNOON OR OVERNIGHT TONIGHT...SOME MAY BECOME
SEVERE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LATER FRIDAY AFTERNOON AND INTO FRIDAY NIGHT...A WEAK SURFACE FRONTAL
BOUNDARY WILL SLOWLY MOVE EAST ACROSS WEST CENTRAL TEXAS. LOW-
LEVEL CONVERGENCE ALONG AND NEAR THIS SURFACE BOUNDARY MAY
INITIATE THUNDERSTORMS. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS CONTINUING AS THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

WE MAY NEED TO ACTIVATE A FEW SPOTTER GROUPS LATER THIS AFTERNOON
OR THIS EVENING...MAINLY SOUTHEAST OF A LINE FROM HASKELL TO SONORA.

23/HUBER

In the hours before

Local storm report, Mar 30, 7:02 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
702 AM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 AM     HAIL             OZONA                   30.71N 101.20W
03/30/2007  E0.75 INCH       CROCKETT           TX   LAW ENFORCEMENT

&&

BRAZZELL
Local storm report, Mar 30, 7:15 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
715 AM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 AM     HAIL             6 NNW OZONA             30.78N 101.25W
03/30/2007  E1.75 INCH       CROCKETT           TX   FIRE DEPT/RESCUE

&&

BRAZZELL
Local storm report, Mar 30, 7:31 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
731 AM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     HAIL             2 SSW CHRISTOVAL        31.17N 100.51W
03/30/2007  E0.75 INCH       TOM GREEN          TX   NWS EMPLOYEE

&&

BRAZZELL

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:03 AM CDTFlash Flood WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more22 hr
Mar 30, 4:46 AM CDTSevere Thunderstorm WarningSJTCrockett44 min
Mar 30, 5:34 AM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher41 min
Mar 30, 6:12 AM CDTSevere Thunderstorm WarningSJTIrion, Schleicher, Tom Green48 min
Mar 30, 6:36 AM CDTSevere Thunderstorm WarningSJTCrockett39 min
Mar 30, 6:39 AM CDTTornado WarningSJTSchleicher, Tom Green36 min
Mar 30, 7:08 AM CDTSevere Thunderstorm WarningSJTSchleicher, Tom Green37 min
Mar 30, 7:10 AM CDTSevere Thunderstorm WarningSJTCrockett50 min
Mar 30, 7:44 AM CDTSevere Thunderstorm WarningSJTConcho, Tom Green46 min
Mar 30, 7:55 AM CDTFlash Flood WarningSJTConcho, Runnels, Tom Green4 hr
Mar 30, 7:55 AM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Tom Green65 min
Mar 30, 8:30 AM CDTFlash Flood WarningSJTIrion, Schleicher, Tom Green6 hr
Mar 30, 8:39 AM CDTTornado WarningSJTSchleicher, Tom Green36 min
Mar 30, 9:13 AM CDTSevere Thunderstorm WarningSJTConcho, Schleicher, Tom Green47 min
Mar 30, 9:26 AM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor49 min
Mar 30, 9:45 AM CDTSevere Thunderstorm WarningSJTBrown, Coleman45 min
Mar 30, 10:05 AM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman40 min
Mar 30, 10:08 AM CDTSevere Thunderstorm WarningSJTConcho, Runnels52 min
Mar 30, 10:14 AM CDTSevere Thunderstorm WarningSJTSterling46 min
Mar 30, 10:18 AM CDTSevere Thunderstorm WarningSJTCallahan42 min
Mar 30, 10:28 AM CDTTornado WarningSJTBrown, Callahan, Coleman32 min
Mar 30, 10:40 AM CDTSevere Thunderstorm WarningSJTConcho35 min
Mar 30, 10:49 AM CDTSevere Thunderstorm WarningSJTCoke, Nolan41 min
Mar 30, 10:59 AM CDTTornado WarningSJTBrown16 min
Mar 30, 10:59 AM CDTTornado WarningSJTCoke, Nolan, Sterling31 min
Mar 30, 11:03 AM CDTTornado WarningSJTColeman, Concho, McCulloch42 min
Mar 30, 11:04 AM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green41 min
Mar 30, 11:08 AM CDTSevere Thunderstorm WarningSJTColeman52 min
Mar 30, 11:15 AM CDTFlash Flood WarningSJTColeman6 hr
Mar 30, 11:22 AM CDTTornado WarningSJTIrion, Sterling, Tom Green38 min
Mar 30, 11:27 AM CDTTornado WarningSJTNolan48 min
Mar 30, 11:31 AM CDTTornado WarningSJTColeman, Concho, McCulloch44 min
Mar 30, 11:35 AM CDTTornado WarningSJTCoke40 min
Mar 30, 11:48 AM CDTSevere Thunderstorm WarningSJTFisher27 min
Mar 30, 11:58 AM CDTTornado WarningSJTFisher, Jones, Nolan, Taylor32 min
Mar 30, 12:07 PM CDTTornado WarningSJTBrown, Coleman38 min
Mar 30, 12:13 PM CDTTornado WarningSJTCoke32 min
Mar 30, 12:16 PM CDTSevere Thunderstorm WarningSJTNolan29 min
Mar 30, 12:29 PM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan, Taylor46 min
Mar 30, 12:39 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman36 min
Mar 30, 12:57 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Runnels, Taylor33 min
Mar 30, 1:00 PM CDTSevere Thunderstorm WarningSJTKimble, Sutton45 min
Mar 30, 1:14 PM CDTSevere Thunderstorm WarningSJTJones, Taylor46 min
Mar 30, 1:20 PM CDTSevere Thunderstorm WarningSJTHaskell, Shackelford, Throckmorton40 min
Mar 30, 1:28 PM CDTSevere Thunderstorm WarningSJTCallahan, Taylor47 min
Mar 30, 1:40 PM CDTSevere Thunderstorm WarningSJTIrion, Tom Green50 min
Mar 30, 1:43 PM CDTSevere Thunderstorm WarningSJTKimble, Mason47 min
Mar 30, 1:46 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels44 min
Mar 30, 2:09 PM CDTSevere Thunderstorm WarningSJTRunnels36 min
Mar 30, 2:14 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green46 min
Mar 30, 2:28 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor47 min
Mar 30, 2:40 PM CDTSevere Thunderstorm WarningSJTCrockett50 min
Mar 30, 3:01 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, Runnels, Tom Green44 min
Mar 30, 3:16 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels44 min
Mar 30, 3:35 PM CDTSevere Thunderstorm WarningSJTCallahan25 min
Mar 30, 3:35 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton40 min
Mar 30, 4:02 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman43 min
Mar 30, 4:10 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, Runnels50 min
Mar 30, 4:44 PM CDTSevere Thunderstorm WarningSJTBrown31 min
Mar 30, 4:48 PM CDTSevere Thunderstorm WarningSJTColeman27 min
Mar 30, 5:00 PM CDTSevere Thunderstorm WarningSJTConcho30 min
Mar 30, 5:08 PM CDTFlash Flood WarningSJTColeman, Concho, Runnels4 hr
Mar 30, 5:11 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman49 min
Mar 30, 5:43 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, McCulloch32 min
Mar 30, 5:53 PM CDTTornado WarningSJTBrown37 min
Mar 30, 6:02 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman, McCulloch43 min
Mar 30, 6:10 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton50 min
Mar 30, 6:27 PM CDTTornado WarningSJTBrown33 min
Mar 30, 6:39 PM CDTSevere Thunderstorm WarningSJTConcho, McCulloch, Menard, Schleicher, Tom Green51 min
Mar 30, 6:51 PM CDTFlash Flood WarningSJTBrown4 hr
Mar 30, 6:54 PM CDTSevere Thunderstorm WarningSJTKimble, Menard, Schleicher, Sutton51 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.